Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 105, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 29, 2004, 11:22 PM CDT for Rock County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2004, 11:22 PM CDT (04:22 UTC)
- Expired
- Oct 30, 2004, 12:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 52 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 29, 10:55 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 300422
SVRMKX
WIC105-300500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1122 PM CDT FRI OCT 29 2004
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROCK COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL MIDNIGHT CDT
* AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF
ORFORDVILLE...OR ABOUT 10 MILES SOUTH OF BRODHEAD...AND MOVING
NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ORFORDVILLE AROUND 1130 PM CDT...
FOOTVILLE...BELOIT AND EVANSVILLE AROUND 1135 PM CDT...
JANESVILLE AROUND 1140 PM CDT...
MILTON AND EDGERTON AROUND 1150 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4259 8879 4250 8904 4250 8932 4251 8936
4270 8936 4284 8924 4284 8900 4283 8899
4282 8878 4260 8878
$$
DAVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 29, 3:00 PM CDT, 8 hours 22 minutes earlier.
Area forecast discussion, Oct 29, 3:00 PM CDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT FRI OCT 29 2004 .DISCUSSION...FORECAST FOCUS ON SEVERE WEATHER THREAT TONIGHT. IN THE SHORT TERM...ETA/NGM/GFS/RUC PROGS IN VERY GOOD AGREEMENT WITH DYNAMIC WEATHER SYSTEM MOVING EASTWARD FROM PLAINS. CWA ALREADY WELL INTO WARM SECTOR SO ATTENTION TURNS TO WEST WHERE CONVECTIVE INITIATION EXPECTED SOON ALONG COLD FRONT APPROACHING WESTERN IOWA/MINNESOTA. LIFTED INDICES APPROACHING -6 IN ADVANCE OF COLD FRONT WITH INCREASING LOW LEVEL CONVERGENCE AND CAPE VALUES AROUND 2000...AWAITING 30 UNIT VORTICITY OVER CENTRAL PLAINS TO BEGIN ACTIVITY. SEVERE WEATHER INDICES LEAN TOWARD A HAIL AND HIGH WIND EVENT OVER CWA. HOWEVER SOME INDICATORS POINT TO TORNADO POSSIBILITIES FOR WESTERN PARTS OF CWA EARLY TONIGHT WHERE HELICITY AND EHI VALUES PROGGED TO BE IN FAVORABLE CATEGORY. EXPECT RAPID EAST NORTHEAST MOVEMENT OF STORMS ONCE CONVECTION GETS GOING. NONETHELESS HAVE OPTED TO GO DRY EARLY THIS EVENING...AND EVEN KEEP FAR EASTERN PARTS OF CWA DRY UNTIL AROUND MIDNIGHT. IN THE LONG TERM...PROGS RAPIDLY MOVE DEEP CONVECTION AWAY FROM CWA AFTER 12Z SATURDAY. HOWEVER STRONG CYCLONIC CIRCULATION AT ALL LEVELS WITH COLD AIR ALOFT TO RAPIDLY DEVELOP INSTABILITY SHOWERS OVER CWA INTO LATE AFTERNOON. WINDY CONDITIONS AND LITTLE UPWARD MOVEMENT OF DAYTIME TEMPERATURES SEEN AS WELL. WEATHER TO BECOME QUIET SATURDAY NIGHT AND SUNDAY AS WEAK HIGH PRESSURE BUILDS INTO REGION. && .MKX...NONE. ZAJDEL
Hazardous weather outlook, Oct 29, 11:57 AM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1157 AM CDT FRI OCT 29 2004 WIZ046-047-051-052-056>060-062>072-301000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1157 AM CDT FRI OCT 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT OVER SOUTH CENTRAL WISCONSIN AND A SLIGHT RISK OVER SOUTHEAST WISCONSIN. THE PRIMARY THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. A STRONG COLD FRONT WILL SWEEP ACROSS THE STATE OF IOWA TODAY AND PROGRESS ACROSS SOUTHERN WISCONSIN BETWEEN 10 PM AND 4 AM. UNSEASONABLY WARM...HUMID AND UNSTABLE AIR IS IN PLACE AHEAD OF THE COLD FRONT. A STRONG JET STREAM WILL INTERACT ACT WITH THE UNSTABLE AIR AND COLD FRONT TO CREATE A FAVORABLE ENVIRONMENT FOR A SEVERE SQUALL LINE. WIDESPREAD DAMAGING WINDS...ISOLATED TORNADOES AND LARGE HAIL ARE THE PRIMARY HAZARDS. PERSONS SHOULD STAY TUNE TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR UPDATES ON THIS POTENTIALLY HAZARDOUS SITUATION. .DAYS TWO THROUGH SEVEN... SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED SATURDAY INTO SATURDAY NIGHT FOR WINDS UP TO 30 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. GEHRING
In the hours before
Local storm report, Oct 29, 10:48 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1048 PM CDT FRI OCT 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG BELMONT 42.74N 90.33W
10/29/2004 LAFAYETTE WI LAW ENFORCEMENT
TREES DOWN.
&&
GDLocal storm report, Oct 29, 10:50 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1050 PM CDT FRI OCT 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0952 PM TSTM WND GST KENOSHA 42.58N 87.85W
10/29/2004 50 MPH KENOSHA WI MESONET
&&
GDLocal storm report, Oct 29, 10:52 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1052 PM CDT FRI OCT 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND GST MINERAL POINT 42.86N 90.18W
10/29/2004 49 MPH IOWA WI MESONET
&&
GDLocal storm report, Oct 29, 11:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1102 PM CDT FRI OCT 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1057 PM TSTM WND GST BARNEVELD 43.01N 89.90W
10/29/2004 48 MPH IOWA WI MESONET
&&
GDSpecial weather statement, Oct 29, 11:18 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1118 PM CDT FRI OCT 29 2004 WIZ047-051-052-058>060-064>066-070>072-300800- DODGE-FOND DU LAC-GREEN LAKE-JEFFERSON-KENOSHA-MILWAUKEE-OZAUKEE- RACINE-SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1118 PM CDT FRI OCT 29 2004 ...SEVERE THUNDERSTORM WATCH UNTIL 300 AM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 300 AM CDT FOR GREEN LAKE...DODGE...FOND DU LAC...WASHINGTON...JEFFERSON...WAUKESHA... WALWORTH...SHEBOYGAN...OZAUKEE...MILWAUKEE...RACINE...AND KENOSHA COUNTIES. A LINE OF STORMS...SOME SEVERE...WILL MOVE ACROSS SOUTHEAST WISCONSIN THROUGH 300 AM CDT. DAMAGING WINDS TO 70 MPH...ONE INCH HAIL AND TORRENTIAL RAINS OF ONE TO TWO INCHES PER HOUR MAY BE EXPECTED. EISE
Local storm report, Oct 29, 11:22 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1122 PM CDT FRI OCT 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1107 PM TSTM WND GST BLACK EARTH 43.14N 89.75W
10/29/2004 54 MPH DANE WI MESONET
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 9:34 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 56 min |
| Oct 29, 10:47 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette | 58 min |
| Oct 29, 11:17 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 43 min |
| Oct 29, 11:33 PM CDT | Special Marine Warning | MKX | 117 min | |
| Oct 29, 11:33 PM CDT | Special Marine Warning | MKX | 117 min | |
| Oct 29, 11:56 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth | 64 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.